# SDR 0202069881

- Difficulty date: June 24, 2002
- Submitted: June 27, 2002
- Operation: Air carrier
- Aircraft: N676MC
- Make and model: Doug DC-9-51
- Aircraft serial: 47652
- Aircraft time: 59,259 hours, 49,263 cycles
- System (JASC): 2140 · Heating System
- Part: Switch
- Part number: 1173T0691
- Location: Pack Ducting
- Stage of operation: CR
- Nature of condition: O
- Precautionary procedure: A

## Discrepancy

WHILE CRUISING AT ALTITUDE, CREW AND PASSENGERS NOTICED A VERY STRONG RUBBER SMELL IN THE CABIN AND COCKPIT. ALSO, THERE WAS EXCESSIVE HEAT COMING FROM OVERHEAD AREA. DISSIPATED DURING DESCENT AT ABOUT 11,000 FEET. FLIGHT DIVERTED TO GRR. MAINTENANCE PERFORMED THERMO SWITCH SHUTDOWN CHECKS. CHECKS WERE GOOD.   REPLACED THE WATER SEPARATOR BAGS AND DID PACK OIL PURGE RUN. FOUND PACK TEMP CONTROL VERY SENSITIVE AND REPLACED IT AFTER ONE DAY MEL. AIRCRAFT RETURNED TO SERVICE.
